Staining on Pill
29 December, 2005
I was on a birth control pill and had to switch because of side effects I was having. I switched to a different one and three days later started bleeding. It's not officially a period because you don't get your period on this pill, but it's bleeding due to the fact that my body is getting adjusted to the new pill. Does such a thing make someone a nidda or as long as it was on colored underwear it's okay?
Uterine bleeding can make a woman niddah, even when it is not, medically speaking, menstrual blood. Whether or not the bleeding you describe made you niddah depends on some details. Provided you did not have a hargashah, staining on colored underwear does not make you niddah. However, if you have a flow of blood (akin to your lightest periods) or have seen blood leaving your body, you are in niddah. Blood stains on the lower part of your body also render you niddah if they are beyond the size of a gris (roughly, the size of an Israeli shekel or American dime).
Please write back with any further questions or call our hotline with more details.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.